MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZLB00
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/29/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
A report was received that a tecnis 1 multifocal (tmf) model zlb00 10.5 intraocular lens (iol) was explanted from a female patient¿s right eye as the post-operative refractive measurement was +1.75.The lens was replaced with another zlb00 iol of a higher diopter (12.5).The surgeon¿s comments were the explant procedure was uncomplicated with no change in wound structure.The surgeon explained the iol master and ora (ocular response analyzer) did not match and the surgeon chose to use the ora data to select the lens.The patient outcome is of satisfactory condition.
 
Additional Manufacturer Narrative
Device available for evaluation ¿ yes, returned to manufacturer on 05/17/2017.Device returned to manufacturer ¿ yes.Device evaluation: the device was returned to the manufacturer.Visual inspection of the return sample shows the product is cut in half, most probably to make explant possible.Considering the condition of the lens, additional analysis is not possible.The customer's reported event could not be confirmed.Manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints revealed that no similar complaints have been received for this production order number.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the device.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6541987
Report Number9614546-2017-00353
Device Sequence Number13679231
Product Code MFK
UDI-Device Identifier05050474560482
UDI-Public(01)05050474560482(17)190330
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date03/30/2019
Device Model NumberZLB00
Device Catalogue NumberZLB00U0105
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2017
Initial Date Received by Manufacturer 04/05/2017
Supplement Date Received by Manufacturer06/23/2017
Initial Report FDA Received Date05/03/2017
Supplement Report FDA Received Date07/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR